MAUDE Adverse Event Report: COOK ENDOSCOPY QUANTUM TTC ESOPHAGEAL BALLOON DILATOR; KNQ, DILATOR, ESOPHAGEAL

COOK ENDOSCOPY QUANTUM TTC ESOPHAGEAL BALLOON DILATOR; KNQ, DILATOR, ESOPHAGEAL
Model Number G31511
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued from occupation: non-healthcare professional.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.A functional test was performed on the returned device; a cook dilation syringe (ds-60cc-s) was filled with water and attached to the balloon inflation port.The syringe was placed into an inflation handle, and negative pressure was applied to the balloon.After applying negative pressure, the balloon was inflated with water.The balloon would not hold pressure and water was observed leaking from two pinholes in the middle of the balloon.A visual examination of the catheter did not show any kinks/bends.No portion of the device appeared to be missing.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.None of the product from the lot number said to be involved remain in the finished goods inventory.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual prior to use testing conditions could not be duplicated in the laboratory setting.This limits our ability to conclusively determine a cause.A discrepancy or anomaly that could have contributed to the reported observation was not observed during our laboratory analysis of the returned product.Prior to distribution, all quantum ttc esophageal balloon dilators are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the user selected a cook quantum ttc esophageal balloon dilator.The physician opened the balloon package, hooked it [the dilation balloon] to the syringe, went to put negative pressure and it would not hold negative pressure.It was found to have a hole [in the dilation balloon].This was before inserting it [the balloon] into the endoscope.This occurred prior to patient contact; there was no impact to the patient.

Brand Name
QUANTUM TTC ESOPHAGEAL BALLOON DILATOR
Common Device Name
KNQ, DILATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8209442
Report Number1037905-2018-00612
Device Sequence Number1670014
Product Code KNQ
UDI-Device Identifier00827002315112
UDI-Public(01)00827002315112(17)210710(10)W4086885
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2021
Device Model NumberG31511
Device Catalogue NumberQD-20X8
Device Lot NumberW4086885
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2018
Initial Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1